MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: turbo-ject¿ double lumen minocycline/rifampin over-the-wire power-injectable picc occupation: ir lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an (b)(6) female patient required a turbo-ject¿ double lumen minocycline/rifampin over-the-wire power-injectable picc for infusion of maintenance intravenous fluids.Approximately four weeks after placement, the line separated at the hub.The device was secured via sutures and an adhesive picc dressing.The line was removed and replaced with a competitor device under general anesthesia.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The failure was noticed one month after device placement.Mivf (maintenance intravenous fluid) infusion was being performed.The device was not used for power injection.
 
Additional Manufacturer Narrative
Correction: h6 -med device problem code grid.Investigation ¿ evaluation: lurie children¿s hospital informed cook of a hub issue for a upicds-4.0-ct-nt-abrm-1111 (cook spectrum turbo-ject power-injectable picc) from lot 13653039.The hub was slightly separated from the tubing and the picc line was removed.The picc line was in the patient for 28 days before failure was noticed.The patient received a new picc line under general anesthesia in another procedure.It is reported that the patient did not experience any adverse effects.A review of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The device master record (dmr) was reviewed and sufficient controls are in place to detect this failure mode prior to release.The product's design history file (dhf) has controls in place to address the failure.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly and raw material lots record no relevant nonconformances.A database search for complaints on the reported lot found no additional complaints reported from the field.It was concluded that no nonconforming product from this lot exists in house or in the field.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: intended use: ¿the maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.¿ warnings: ¿-the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.-do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.-to safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify: the catheter lumen has ¿ct¿ on the hub to indicate the lumen is power injectable.Prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and statis pressure test results are shown in the following table.[4fr single hub has a 0.76 ml priming volume, 5ml/sec labeled flow rate, 177 psi maximum flow, 226 psi 37 degrees celsius average static burst water pressure, 217-233 psi 37 degrees celsius range static burst pressure.] *maximum flow rate pressures are determined with pump safety cut-off set at 325 psi, using contrast media with a viscosity of 11.8 cp.**static burst pressure is the failure point of the catheter when totally occluded.Warning: power injector machine pressure limiting feature may not prevent over pressurization of an occluded catheter.¿ precautions: -if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.-patient movement can case catheter tip displacement.Catheters places via an antecubital vein have shown tip movement of up to 10 cm with motion of the extremity.-catheter size should be as small as the use will allow.Instructions for use: power injection procedure: ¿3.Remove any injection/needless caps from the spectrum turbo-ject picc.4.Attach a 10ml (or larger) syringe filled with sterile normal saline to the hub of the extension tube to be used for power injection.5.Ensure adequate blood return and flush catheter vigorously with the entire 10 ml of sterile normal saline to ensure lumen patency.Warning: failure to ensure patency of the catheter lumen prior to injection may result in catheter failure.6.Remove syringe and attach power injection device to the catheter using the manufacturer¿s recommendations.7.Conduct study using the power injector, making sure not to exceed the maximum flowrate or pressure limit for the catheter.8.Disconnect the power injection device and flush the catheter again with 10 ml of sterile normal saline.9.Place a new injection/needleless cap on the spectrum turbo-ject picc, flush and lock the catheter with saline or heparinized saline per institutional protocol.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if packaging is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the device master record, device history record, and design history file review, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.There is no indication the device was manufactured out of specification.This product failure was previously investigated under a capa.The capa investigation found that the root cause is related to inadequate flexural strength in a previous hub design change.Investigation further found that the devices were manufactured to specification and there was no evidence of lot-related issues.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12319320
Report Number1820334-2021-01981
Device Sequence Number4173009
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)220728(10)13653039
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number13653039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer08/16/2021
04/26/2022
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/24/2021
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDLINE SORBAVIEW®.; MEDLINE SORBAVIEW®
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexFemale